Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 65, NWS Little Rock, AR

July 10, 2007Lonoke County, Prairie County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 10, 2007, 1:11 PM CDT for Lonoke County, Prairie County, Arkansas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 10, 2007, 1:11 PM CDT (18:11 UTC)
Expired
Jul 10, 2007, 3:15 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Lonoke County, AR, Prairie County, AR

The radar

The Little Rock radar (KLZK), 50 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 1:45 PM CDTFLASH FLOODCarlisle, ARSOME STREET FLOODING WAS REPORTED IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 101813
FFWLZK
ARC085-117-102015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
111 PM CDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN LONOKE COUNTY IN CENTRAL ARKANSAS
  CENTRAL PRAIRIE COUNTY IN CENTRAL ARKANSAS

* UNTIL 315 PM CDT

* AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS DEVELOPING AND MOVING OVER THE SAME AREAS OF THE     
  WARNED AREA. THE RADAR ESTIMATED 1 TO 2 INCHES OF RAIN FROM 3      
  MILES SOUTH OF LONOKE...TO CARLISLE...TO 3 MILES NORTHWEST OF      
  HAZEN. WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY   
  TO OCCUR.

&&

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3450 9201 3455 9183 3478 9137 3499 9138
      3480 9208 3464 9209 3463 9202

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 12:38 PM CDT, 33 minutes earlier.

Area forecast discussion, Jul 10, 12:38 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1238 PM CDT TUE JUL 10 2007

.AVIATION...
SEVERAL SYSTEMS WILL AFFECT THE AREA DURG THE TAF PD...BRINGING
ROUNDS OF SHRA/TS TO THE REGN. CIGS AND VISBYS WL MOSTLY FLUCTUATE
BETWN VFR AND MVFR...WTH LOCAL IFR CONDS IN AND ARND HEAVIER
CELLS. AFT ARND 00-03Z TIME FRAME...CONDS WL SLOLY BEGIN IMPROVG
IN THE N AS FNTL BNDRY MAKES ITS WAY INTO THE FCST AREA. BY
MORN...CONDS WL IMPROV ELSEWHERE...AS LWR CLDS SCATTER OUT. TAFS
ALREADY ISSUED.
&&

.PREV DISCUSSION... /ISSUED 1015 AM CDT TUE JUL 10 2007/

UPDATE...
WELL ABOVE NORMAL RAINFALL HAS OCCURRED IN MUCH OF CENTRAL/SOUTHERN
ARKANSAS TO BEGIN JULY. MCS MOVING INTO WESTERN ARKANSAS AT
PRESENT...WITH COLD FRONT APPROACHING FROM THE NORTH AND ADDITIONAL
CONVECTION LIKELY. WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES
ACROSS MUCH OF THE REGION...LOCALLY HEAVY RAIN WILL OCCUR.
WENT AHEAD AND POSTED FLASH FLOOD WATCH IN AREAS SOUTH OF
CLARKSVILLE TO BRINKLEY THROUGH TONIGHT. (46)
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-
GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-YELL.

&&

AVIATION...57
Hazardous weather outlook, Jul 10, 5:00 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 10 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

UNSETTLED WEATHER CONDITIONS WILL PREVAIL OVER THE NATURAL STATE
ONCE AGAIN TODAY AND TONIGHT AS A SERIES OF UPPER LEVEL IMPULSES
PASS ACROSS THE AREA. A COLD FRONT IS ALSO FORECAST TO MOVE INTO
ARKANSAS FROM THE NORTHWEST BY TONIGHT...FURTHER ENHANCING THE
CHANCES OF SHOWERS AND THUNDERSTORMS STATEWIDE.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
AFFECT MUCH OF ARKANSAS TODAY AND TONIGHT. NO ORGANIZED SEVERE
WEATHER IS EXPECTED BUT ISOLATED STORMS MAY BRIEFLY BECOME STRONG
WITH GUSTY WINDS AND POSSIBLY SMALL HAIL. ALSO...CONSIDERABLE
DANGEROUS CLOUD TO GROUND LIGHTNING IS EXPECTED. IF THREATENING
CLOUDS ARE SIGHTED APPROACHING YOUR LOCATION...TAKE SHELTER
IMMEDIATELY BECAUSE OF THE DANGER FROM LIGHTNING. LOCALLY HEAVY RAIN
WILL AGAIN BE POSSIBLE WHICH COULD CAUSE SOME FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL CONTINUE WORKING SOUTHWARD ACROSS ARKANSAS ON
WEDNESDAY...EVENTUALLY STALLING OUT JUST SOUTH OF THE STATE BY
WEDNESDAY NIGHT AND THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE AHEAD OF THE FRONT...PRIMARILY ACROSS SOUTHERN
ARKANSAS INTO WEDNESDAY NIGHT.

ANOTHER COLD FRONT IS FORECAST TO AFFECT THE STATE FRIDAY AND FRIDAY
NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND
AHEAD OF THE FRONT. HIGH PRESSURE AND DRIER AIR WILL MOVE INTO THE
MID SOUTH FOR THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

In the hours before

Local storm report, Jul 10, 8:51 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
851 AM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLASH FLOOD      STUTTGART               34.49N 91.55W
07/10/2007                   ARKANSAS           AR   LAW ENFORCEMENT

            STREET FLOODING WAS REPORTED.

0840 AM     FLASH FLOOD      CLARENDON               34.70N 91.31W
07/10/2007                   MONROE             AR   LAW ENFORCEMENT

            WATER WAS REPORTED OVER HIGHWAY 86 AND 302.

0840 AM     FLASH FLOOD      ULM                     34.58N 91.46W
07/10/2007                   PRAIRIE            AR   POST OFFICE

            WATER WAS OVER SEVERAL ROADS IN THE ULM AREA.

&&

57
Local storm report, Jul 10, 11:54 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1154 AM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      POYEN                   34.32N 92.64W
07/09/2007                   GRANT              AR   POST OFFICE

            SEVERAL INCHES OF WATER WERE NOTED IN THE POST OFFICE.
            RURAL ROADS IN THE AREA WERE UNDER WATER.

1100 AM     FLASH FLOOD      CONWAY                  35.09N 92.45W
07/09/2007                   FAULKNER           AR   EMERGENCY MNGR

            A FEW ROADS IN THE DOWNTOWN AREA WERE CLOSED DUE TO HIGH
            WATER. SEVERAL HOMES WERE IN DANGER OF FLOODING.

1100 AM     FLASH FLOOD      MAYFLOWER               34.97N 92.42W
07/09/2007                   FAULKNER           AR   EMERGENCY MNGR

            A FEW ROADS WERE CLOSED DUE TO HIGH WATER. SEVERAL HOMES
            WERE IN DANGER OF FLOODING.

1100 AM     FLASH FLOOD      1 N IVAN                33.91N 92.43W
07/09/2007                   DALLAS             AR   EMERGENCY MNGR

            HEAVY RAIN AND HIGH WATER CAUSED A POTHOLE TO FORM IN A
            BRIDGE ALONG HIGHWAY 167.

0150 PM     TSTM WND DMG     2 NW DANVILLE           35.07N 93.42W
07/09/2007                   YELL               AR   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES WERE DOWNED...WITH SOME
            ROOF DAMAGE TO BARNS AND CHICKEN HOUSES.

&&

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:54 AM CDTFlash Flood WarningLZKArkansas, Monroe, Prairie3 hr
Jul 10, 9:53 AM CDTFlash Flood WatchLZKArkansas, Bradley, Calhoun, Clark, Cleveland, Conway and 17 more18 hr

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.